Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Vitmains and the "pill"
|blondie83 - Tue Dec 18, 2007 8:59 pm||
I recently started on Ortho-cyclen and I was wondering if it would be safe for me to start taking a multi vitamin? I've heard some vitamins and other medications can weaken the effect of the birth conrol pill.
|Dr. Chan Lowe - Tue Dec 18, 2007 11:25 pm||
It should be fine to take a multivitamin with the oral contraceptives. It is important to be sure that your doctor knows your taking the multivitamin just for completeness.
Be careful, though, that your multivitamin doesn't have any additional herbs or supplements in it. Some of these can interact and weaken the contraceptive. Your local pharmacist should be able to give you specifics on your particular vitamin and its interactions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.